Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 63, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 13, 2025, 9:58 PM EST for Troup County, Georgia. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2025, 9:58 PM EST (02:58 UTC)
- Expired
- Feb 14, 2025, 7:02 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Troup County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow Jacket Creek at Hammett Road below Hogansville (YJCG1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02338840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
943
WGUS42 KFFC 140258
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
958 PM EST Thu Feb 13 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Yellowjacket Creek at Hammett Rd below Hogansville affecting
Troup County.
Additional information is available at weather.gov/atlanta.
&&
GAC285-141500-
/O.NEW.KFFC.FL.W.0063.250214T0258Z-000000T0000Z/
/YJCG1.1.ER.250214T0015Z.250214T0230Z.000000T0000Z.NO/
958 PM EST Thu Feb 13 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Yellowjacket Creek at Hammett Rd below Hogansville.
* WHEN...From this evening until further notice.
* IMPACTS...At 8.0 feet, Minor flooding begins of the marshy
wetlands and woods along the creek upstream and downstream from
the stream gage on the Hammett Road bridge.
* ADDITIONAL DETAILS...
- At 9:30 PM EST Thursday the stage was 8.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 PM EST Thursday was 8.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 8.0 feet.
- Flood History...This crest compares to a previous crest of
8.2 feet on 02/07/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502
$$1 follow-up statement
075 WGUS82 KFFC 141202 FLSFFC Flood Statement National Weather Service Peachtree City GA 702 AM EST Fri Feb 14 2025 ...The Flood Warning is cancelled for the following rivers in Georgia... Yellowjacket Creek at Hammett Rd below Hogansville affecting Troup County. GAC285-141315- /O.CAN.KFFC.FL.W.0063.000000T0000Z-250214T1202Z/ /YJCG1.1.ER.250214T0015Z.250214T0615Z.250214T0930Z.NO/ 702 AM EST Fri Feb 14 2025 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Yellowjacket Creek at Hammett Rd below Hogansville. * ADDITIONAL DETAILS... - At 6:30 AM EST Friday the stage was 7.8 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 13, 6:50 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 13, 6:50 PM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
650 PM EST Thu Feb 13 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Friday night)
Issued at 212 PM EST Thu Feb 13 2025
Key messages:
- Cooler temperatures will return tonight.
- Dry and seasonable conditions Friday.
- Increasing clouds Friday night with rain developing.
The cold front that swept across the area this morning has nearly
cleared the County Warning Area (CWA) with lingering showers
across the extreme SE corner of the area. This activity should be
totally clear of the CWA by sunset. In the front's wake, skies
have become mostly sunny across the NW half of the area, with
lingering low and high cloudiness across the SE zones and some
low clouds associated with the 850 mb trough filtering into the
extreme NW zones. Sky conditions will continue to gradually
improve tonight, and gusty NW winds will at least partially
decouple. This will lead to frost formation toward daybreak. Lows
Friday morning are forecast to range from the lower 20s in the NE
mountains to the lower 40s across the extreme SE. This is about 5
degrees below normal in N GA and a few degrees above normal
across central GA.
Friday is forecast to be a dry and mostly sunny day across the
area, with daytime highs ranging from the mid 40s in the extreme
NE to the lower 60s across the extreme S. These temperatures are
pretty close to normal for this time of year.
Clouds will increase and lower Friday night as another storm
system takes shape over the Central Plains and isentropic lift
begins to increase over another CAD wedge. Some patches of very
light rain may start to develop Friday evening, but more
widespread rain development is currently expected to hold off
until after midnight. Low temperatures Saturday morning will range
from the mid 30s across the NE to the mid to upper 40s across the
S. /SEC
&&
.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 212 PM EST Thu Feb 13 2025
At a glance:
- Second round of heavy rain and conditional severe threat
overnight Saturday into Sunday
- Mostly clear and dry through early Wednesday
As we kick off the extended range on Saturday morning, the final
vestiges of a cold air damming wedge will be present across
portions of the northern and eastern part of the CWA. Not looking
to be quite as potent and prolific as the one preceding our
previous round of heavy rain given a lack of reinforcing rainfall,
but a retreating 1040+ mb surface high will give it enough
staying power to buck up against an approaching front. Aloft, a
mid-level trough is progged to dig across the Mountain West and
into the ArkLaTex. Coincident with the strongest shortwave
embedded within the broader trough, resultant mass response
supports the development of a low pressure system at the surface.
We're expecting a final, punctuating round of rainfall and
conditional chances for severe weather as the associated line of
convection makes its way across north and central Georgia
overnight Saturday into Sunday.
Severe chances: Much like Wednesday/Thursday's event, the brunt
of the favorable forcing overlap will occur late Saturday
night/early Sunday morning, making this a primarily nocturnal
event (changes in timing are possible as this event enters the
short term). We're not yet in range of best HiRes guidance, but
global models suggest the presence of a 50-60kt low level jet at
925 mb as the line is trekking southeastward. As has been the case
recently, we'll be fighting against a lingering wedge for areas
along and east of the Atlanta Metro for thermodynamics. Wind
profile differences along the outer edge of the wedge boundary
will serve to further locally enhance hodograph curvature.
Dewpoints look to be in the 60s outside of the wedge airmass, but
it remains to be seen if we materialize any surface-based
instability. The NAM progs a very narrow corridor of 50-100 J/kg
SBCAPE. We're solidly within high-shear, low-CAPE season, and if
positive strides can be made in the instability forecast, it
appears that we'll be looking at primarily QLCS-type hazards
(isolated damaging wind gusts and the potential for a tornado
within any bulges, kinks, or breaks in the line of convection).
The SPC has outlined a Slight Risk area in their Day 3 (7AM
Saturday through 7AM Sunday) Convective Outlook for portions of
north and northwest Georgia, and it appears to be a fairly
conditional event on the far western side of the outlook area.
Precipitation/flooding chances: The rebound period between our
midweek rainfall and our weekend rainfall looks to be
approximately 48 hours or so, and rivers are likely to remain at
elevated stages at the onset of this final round of precipitation.
Given antecedent conditions, it will not take much to
reinvigorate chances for flash flooding and river flooding.
Highest NBM probabilities for an inch or more rainfall over the
48-hour period ending 7AM Monday are once again focused across
locales in north Georgia: 83% for Atlanta, 85% for Rome, 87% for
Gainesville, 91% for Dalton, and 92% for Ellijay. For 2 inches or
greater over the same 48-hour period, 40-55% probabilities for
portions of far north Georgia. In general, blanket totals of an
additional 1-1.5" are possible CWA-wide late Saturday through
early Monday, with terrain-enhanced locally higher amounts up to a
reasonable worst case (90th percentile) of 2-3".
Moving into Monday and beyond, yet another surface high moves in
on the heels of the precipitation (with dry, quasi-zonal flow at
the mid-levels), which will support another period of dry and
relatively tranquil weather through midweek. In general, expect
highs in the upper-40s to mid-60s through the long term. The
exceptions will be the warmest day over the next week -- Sunday
-- which may see highs in the 60s to mid-70s, and the "coldest" --
Monday/Wednesday -- with highs in the lower-40s to mid 50s. Lows
will follow a similar trend, primarily in the upper-20s to
mid-40s, aside from Sunday morning (upper 40s to lower 60s) and
Monday morning (teens to lower-30s).
96
&&
.AVIATION...
(00Z TAFS)
Issued at 645 PM EST Thu Feb 13 2025
The potential for FEW low clouds to develop never materialized this
afternoon and have been removed for the evening TAFS. CIGS will
likely remain at FEW250 although could become SCT at times. Winds
will die down to less than 10kts out of the NW after 03Z.
//ATL Confidence...00Z Update...
High on all elements.
Vaughn
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 31 54 37 49 / 0 0 70 90
Atlanta 31 55 40 56 / 0 0 80 80
Blairsville 23 51 33 51 / 0 0 60 90
Cartersville 26 55 39 55 / 0 0 70 80
Columbus 36 62 46 66 / 0 0 50 40
Gainesville 31 52 37 50 / 0 0 70 90
Macon 36 59 43 63 / 0 0 60 60
Rome 26 56 40 59 / 0 0 70 70
Peachtree City 29 57 39 60 / 0 0 70 70
Vidalia 43 61 47 73 / 0 0 30 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...SEC
LONG TERM....96
AVIATION...VaughnHazardous weather outlook, Feb 13, 6:47 PM EST, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 647 PM EST Thu Feb 13 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 647 PM EST Thu Feb 13 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Rivers will remain in flood stage through the night. Please continue to adhere to all active flood warnings until the waters recede. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Another storm system will bring more heavy rainfall along with scattered thunderstorms to the area late Saturday into Sunday. There is a risk for severe storms with this system, and river flooding may also linger through the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely not needed tonight.
In the hours before
Local storm report, Feb 13, 4:35 PM EST, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
435 PM EST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM Tstm Wnd Dmg 1 W Brownsville 33.80N 84.78W
02/12/2025 Paulding GA Emergency Mngr
Several trees and power lines reported down
around the intersection of Austin Bridge Rd
and Sweetwater Church Rd.
&&
KMELocal storm report, Feb 13, 4:45 PM EST, 5 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
445 PM EST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM Tstm Wnd Dmg 1 N Yorkville 33.94N 85.00W
02/12/2025 Paulding GA Emergency Mngr
Report of a tree down in the road.
&&
KMELocal storm report, Feb 13, 4:54 PM EST, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
454 PM EST Thu Feb 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM Tstm Wnd Dmg 1 SSE Burnt Hickory Rid 34.02N 84.85W
02/12/2025 Paulding GA Emergency Mngr
Report of a tree down in the road.
&&
KMEThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:51 PM EST | River Flood Warning | FFC | Cobb, Douglas | 17 hr |
| Feb 13, 9:52 PM EST | River Flood Warning | FFC | Heard | 31 hr |
| Feb 13, 9:55 PM EST | River Flood Warning | FFC | Newton, Rockdale | 22 hr |
| Feb 14, 2:11 AM EST | River Flood Warning | FFC | Gordon | 27 hr |
| Feb 14, 9:43 AM EST | River Flood Warning | FFC | Newton | 26 hr |
| Feb 14, 11:20 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 43 hr |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.